MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ULTRA-FINE INSULIN SYRINGES 3/10ML; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD ULTRA-FINE INSULIN SYRINGES 3/10ML; PISTON SYRINGE
Model Number 328431
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that bd ultra-fine¿ insulin syringes 3/10ml experienced a case of a plunger that was loose/fell out/separated, and a case of hub separation from the device.The following information was provided by the initial reporter: consumer reported plunger cap was difficult to remove.Plunger rod detached from syringe.Needle hub separated and was stuck inside of the shield.Lot #: 1077626.Catalog #: 328431.Date of event: unknown.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 2021-04-30.H6: investigation summary customer returned two syringes with 0.3ml graduation markings.No polybag was returned for identification.The first syringe had its needle shield and hub separate from the barrel.The hub has become lodged inside the shield.There is no damage to either the connector at the distal tip of the barrel or its respective needle hub.No signs of use and no other defects found.The remaining syringe was returned with its plunger cap and plunger rod removed from the body of the syringe.Mechanical testing was performed on the cap and rod.The cap remained in place when put back on the syringe and could likewise be removed without difficulty.Additionally, the plunger rod was returned to the syringe and moved inside the barrel.The plunger moved normally with a slight resistance as intended.It also would remain stationary if untouched.No problems were observed with either the plunger cap or rod.The second syringe was also subjected to shield pull force testing to ensure that its shield and hub were functioning as intended.The pull force required to remove the needle shield was 3.51 lbs.The specification states that all pull forces within the range of 0.85 lbs to 5.95 lbs are acceptable.This sample did not test outside of the required range and did not disassemble during testing.Due to the batch being unknown, no dhr review can be completed.Based on the samples received, bd was unable to confirm the customer¿s indicated failure of the plunger rod separating.Based on the samples received, bd was unable to replicate or confirm the customer¿s indicated failure of the plunger cap not detaching as intended.Based on the samples received, bd was able to confirm the customer¿s indicated failure of needle hub separation in one of the two returned samples.Capa pr1630423 has been opened to address this issue h3 other text : see h10.
 
Event or Problem Description
It was reported that bd ultra-fine¿ insulin syringes 3/10ml experienced a case of a plunger that was loose/fell out/separated, and a case of hub separation from the device.The following information was provided by the initial reporter: consumer reported plunger cap was difficult to remove.Plunger rod detached from syringe.Needle hub separated and was stuck inside of the shield.Lot #: 1077626 catalog #: 328431 date of event: unknown.

Brand Name
BD ULTRA-FINE INSULIN SYRINGES 3/10ML
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11742906
Report Number1920898-2021-00490
Device Sequence Number4268711
Product Code FMF
UDI-Device Identifier00382908431033
UDI-Public00382908431033
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number328431
Device Catalogue Number328431
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1